Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 251, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 6, 2012, 3:52 PM CDT for Bienville Parish, Claiborne Parish, Lincoln Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 3:52 PM CDT (20:52 UTC)
- Expired
- Aug 6, 2012, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059
WUUS54 KSHV 062052
SVRSHV
LAC013-027-061-062130-
/O.NEW.KSHV.SV.W.0251.120806T2052Z-120806T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT MON AUG 6 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF GRAMBLING...
NORTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
SOUTH CENTRAL CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 430 PM CDT
* AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ARCADIA...OR 15 MILES SOUTH
OF HOMER...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAILES...BRYCELAND...BIENVILLE...BRICE AND SIMSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3244 9279 3237 9291 3231 9305 3237 9309
3247 9315 3257 9318 3273 9296 3256 9267
TIME...MOT...LOC 2052Z 312DEG 18KT 3258 9297
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:27 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 6, 2:27 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 227 PM CDT MON AUG 6 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION IN RESPONSE TO AN UPPER-LEVEL WEAKNESS DIGGING SOUTH FROM ARKANSAS. CONVECTION FORECAST TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. LOW TEMPERATURES TONIGHT TO FALL INTO THE MID TO UPPER 70S WITH LIGHT WINDS AREAWIDE. WEAK FRONTAL BOUNDARY ACROSS THE REGION TO SHIFT SOUTH OVERNIGHT...DIMINISHING RAIN CHANCES ACROSS THE INTERSTATE 30 CORRIDOR FOR TUESDAY. CLOUD COVER AND INSTABILITY EXPECTED TO KEEP AFTERNOON HIGH TEMPERATURES ON TUESDAY AT OR BELOW 100 DEGREES WITH HEAT INDEX VALUES BELOW ADVISORY CRITERIA. PATTERN EXPECTED TO SHIFT ON FRIDAY AS CANADIAN SURFACE HIGH PRESSURE DIVES SOUTH BEHIND A ROBUST COLD FRONT. COULD SEE SOME CONVECTION ALONG AND AHEAD OF THE FRONTAL BOUNDARY. FOR THIS PACKAGE...HINTED AT A COOLING TREND BUT REMAINED WARMER THAN THE GFS WHICH IS ADVERTISING HIGHS IN THE LOW TO MID 90S THROUGH THE WEEKEND. OTHERWISE...COULD SEE LOWS TEMPERATURES IN THE MID TO UPPER 60S WITH MOSTLY CLEAR SKIES PREVAILING LATE IN THE PERIOD. /05/ && .AVIATION... VFR CONDITIONS SHOULD CONTINUE THROUGH MUCH OF THE TAF PERIOD. WIDELY SCT CONVECTION CONTINUES ACROSS PORTIONS OF E TX/NW LA/SCNTRL AR...WITH THIS CONVECTION POSSIBLY AFFECTING THE SHV/LFK/ELD/MLU TERMINALS THROUGH LATE AFTERNOON/EARLY EVENING. AMENDMENTS MAY BE NEEDED LATER THIS AFTERNOON FOR THESE TERMINALS BASED ON RADAR TRENDS...WITH CONVECTION IN CNTRL AR EXPECTED TO CONTINUE SE INTO SCNTRL AR/POSSIBLY NE LA AFTER 21Z. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF MVFR CIGS/REDUCED VSBYS AND WIND GUSTS IN EXCESS OF 40KTS...BEFORE DIMINISHING THIS EVENING. AM EXPECTING ELEVATED CONVECTIVE DEBRIS TO LINGER ACROSS AT LEAST THE SRN HALF OF THE AREA OVERNIGHT WHILE GRADUALLY THINNING. OTHERWISE...ANOTHER VFR CU FIELD SHOULD REDEVELOP BY MIDDAY TUESDAY...WITH ISOLATED CONVECTION POSSIBLE DURING THE AFTERNOON. VRB WINDS UP TO 6KTS THIS AFTERNOON...WILL BECOME LT/VRB AFTER 00Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 97 77 98 76 / 30 30 10 20 30 MLU 76 98 75 98 73 / 30 30 10 20 20 DEQ 72 97 75 97 74 / 20 20 10 20 30 TXK 76 97 75 97 75 / 20 20 10 20 30 ELD 73 98 73 96 74 / 30 20 10 20 30 TYR 78 99 77 98 74 / 30 20 10 20 30 GGG 77 98 76 98 74 / 30 20 10 20 30 LFK 76 98 74 97 74 / 30 30 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/15
Hazardous weather outlook, Aug 6, 11:45 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT MON AUG 6 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION AGAIN THIS AFTERNOON AND EVENING...WITH THE GREATEST COVERAGE EXPECTED ACROSS NORTH CENTRAL LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
In the hours before
Local storm report, Aug 6, 12:52 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 PM CDT MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG PATMOS 33.51N 93.57W
08/05/2012 HEMPSTEAD AR TRAINED SPOTTER
A LARGE OAK TREE WAS BLOWN DOWN.
&&
RWILLISSpecial weather statement, Aug 6, 2:05 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT MON AUG 6 2012
LAZ001-061945-
CADDO-
205 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
GREENWOOD...
AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GREENWOOD...OR 10 MILES WEST OF
SHREVEPORT...MOVING SOUTHEAST AT 10 MPH.
WINDS 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.
15Special weather statement, Aug 6, 2:56 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT MON AUG 6 2012
LAZ003-004-062045-
CLAIBORNE-WEBSTER-
256 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
COTTON VALLEY...HAYNESVILLE...HOMER AND SHONGALOO...
AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SHONGALOO...OR 13 MILES
SOUTHEAST OF SPRINGHILL...MOVING SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Special weather statement, Aug 6, 3:15 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT MON AUG 6 2012
LAZ003-062100-
WEBSTER-
315 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...DUBBERLY...MINDEN AND SIBLEY...
AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF DIXIE INN...OR 7
MILES NORTHWEST OF MINDEN...MOVING SOUTHEAST AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
19Local storm report, Aug 6, 3:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 S HOMER 32.75N 93.06W
08/06/2012 CLAIBORNE LA LAW ENFORCEMENT
A LARGE TREE LIMB WAS BLOWN INTO A PASSING VEHICLE
TRAVELING HIGHWAY 9...SHATTERING THE WINDSHIELD. THE
MOTORIST WAS NOT INJURED.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:14 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 61 min |
| Aug 5, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 60 min |
| Aug 5, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 56 min |
| Aug 5, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caddo, De Soto, Jackson, Natchitoches, Red River and 2 more | 60 min |
| Aug 6, 3:06 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 54 min |
| Aug 6, 3:35 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 55 min |
| Aug 6, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Union | 52 min |
| Aug 6, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 39 min |
| Aug 6, 5:47 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita | 43 min |
| Aug 6, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.